Alert archive / Iowa / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 20, 2011, 3:46 AM CST for 26 counties in Iowa. It took effect at Jan 20, 2011, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 3:46 AM CST (09:46 UTC)
- In effect from
- Jan 20, 2011, 6:00 PM CST
- Expired
- Jan 21, 2011, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
All 26 counties
Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS43 KDMX 200946 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 346 AM CST THU JAN 20 2011 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT... .ALTHOUGH IT IS CERTAINLY COLD ACROSS IOWA THIS MORNING...A REINFORCING SHOT OF EVEN COLDER AIR WILL REACH IOWA THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT. THE FRONT WILL BE ACCOMPANIED BY BRISK NORTHWEST WINDS DROPPING WIND CHILLS EVEN FURTHER...WELL BELOW ADVISORY CRITERIA TONIGHT. IAZ004>007-015>017-023>028-033>039-046>050-062-201800- /O.NEW.KDMX.WC.Y.0002.110121T0000Z-110121T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...GRINNELL 346 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * TIMING...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE DURING THE AFTERNOON HOURS USHERING IN COLDER TEMPERATURES AND BITTERLY COLD WIND CHILLS WITH THE WORST CONDITIONS DURING THE EVENING. * WINDS...NORTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS 25 TO 35 MPH...WILL OCCUR EARLY THIS EVENING AND THEN DIMINISH BEFORE INCREASING SOMEWHAT EARLY FRIDAY MORNING AS WINDS SHIFT TO THE EAST OR SOUTHEAST. * TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOWS WILL DIP INTO THE SINGLE DIGITS AND TEENS BELOW ZERO WITH WIND CHILL INDICES 20 TO 30 BELOW ZERO. DURING THE MOST EXTREME CONDITIONS THIS EVENING...WIND CHILLS MAY EVEN BRIEFLY FALL TO LESS THAN 30 BELOW ZERO NORTHEAST. * IMPACTS...FROSTBITE MAY OCCUR TO EXPOSED SKIN IN 30 MINUTES WHEN WIND CHILLS REACH 20 TO 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMALL
5 follow-up statements
502 WWUS43 KDMX 201543 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 943 AM CST THU JAN 20 2011 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT... .VERY COLD AIR IS PUSHING SOUTH OUT OF THE DAKOTAS AND WILL MOVE INTO IOWA LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. THE COLD FRONT USHERING THIS COLD AIR IN WILL BE ACCOMPANIED BY BRISK NORTHWEST WINDS DROPPING WIND CHILLS EVEN FURTHER...WELL BELOW ADVISORY CRITERIA TONIGHT. IAZ004>007-015>017-023>028-033>039-046>050-062-202345- /O.CON.KDMX.WC.Y.0002.110121T0000Z-110121T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...GRINNELL 943 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * TIMING...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE DURING THE AFTERNOON HOURS USHERING IN COLDER TEMPERATURES AND BITTERLY COLD WIND CHILLS. THE WORST CONDITIONS WILL OCCUR DURING THE EVENING. * WINDS...NORTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS 25 TO 35 MPH...WILL OCCUR EARLY THIS EVENING AND THEN DIMINISH BEFORE INCREASING SOMEWHAT EARLY FRIDAY MORNING AS WINDS SHIFT TO THE EAST OR SOUTHEAST. * TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOWS WILL DIP INTO THE SINGLE DIGITS AND TEENS BELOW ZERO WITH WIND CHILL INDICES 20 TO 30 BELOW ZERO. DURING THE MOST EXTREME CONDITIONS THIS EVENING...WIND CHILLS MAY EVEN BRIEFLY FALL TO LESS THAN 30 BELOW ZERO NORTHEAST. * IMPACTS...FROSTBITE MAY OCCUR TO EXPOSED SKIN IN 30 MINUTES WHEN WIND CHILLS REACH 20 TO 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FAB
869 WWUS43 KDMX 202150 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 350 PM CST THU JAN 20 2011 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT... .VERY COLD AIR HAS ENTERED NORTHERN IOWA AND WILL CONTINUE TO PUSH SOUTH ACROSS THE STATE TONIGHT. A NORTHWEST WIND WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THIS EVENING BEFORE DIMINISHING DURING MUCH OF THE OVERNIGHT HOURS. IAZ004>007-015>017-023>028-033>039-046>050-062-210600- /O.CON.KDMX.WC.Y.0002.110121T0000Z-110121T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...GRINNELL 350 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * TIMING...THE COLDEST WIND CHILLS WILL OCCUR THIS EVENING THROUGH MIDNIGHT THEN MODERATE A BIT OVERNIGHT BEFORE FALLING AGAIN TOWARDS DAYBREAK AS THE WIND INCREASES AGAIN. * WINDS...A NORTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR EARLY THIS EVENING AND THEN DIMINISH AFTER MIDNIGHT BEFORE INCREASING SOMEWHAT EARLY FRIDAY MORNING AS WINDS SHIFT TO THE EAST OR SOUTHEAST. * TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOWS WILL DIP INTO THE SINGLE DIGITS AND TEENS BELOW ZERO WITH WIND CHILL INDICES 20 TO 30 BELOW ZERO. DURING THE MOST EXTREME CONDITIONS THIS EVENING...WIND CHILLS MAY EVEN BRIEFLY FALL TO LESS THAN 30 BELOW ZERO NORTHEAST. * IMPACTS...FROSTBITE MAY OCCUR TO EXPOSED SKIN IN 30 MINUTES WHEN WIND CHILLS REACH 20 TO 30 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FAB
129 WWUS43 KDMX 210252 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 852 PM CST THU JAN 20 2011 ...BITTER COLD WIND CHILLS TONIGHT... IAZ004>007-015>017-023>028-033>039-046>050-062-211100- /O.CON.KDMX.WC.Y.0002.000000T0000Z-110121T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...GRINNELL 852 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WIND AND WIND CHILL VALUES...NORTHWEST WINDS AT 5 TO 15 MPH COMBINED WITH TEMPERATURES BELOW ZERO...WILL RESULT IN WIND CHILL VALUES OF 20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DONAVON
194 WWUS43 KDMX 210929 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 329 AM CST FRI JAN 21 2011 ...BITTER COLD WIND CHILLS EARLY THIS MORNING... IAZ004>007-015>017-023>028-033>039-046>050-062-211600- /O.EXT.KDMX.WC.Y.0002.000000T0000Z-110121T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...GRINNELL 329 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND AND WIND CHILL VALUES...ALTHOUGH WINDS WILL REMAIN FAIRLY LIGHT...MAINLY UNDER 10 MPH...THESE SPEEDS WILL STILL BE SUFFICIENT TO COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS AND TEENS BELOW ZERO TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH MID MORNING. WIND CHILLS MAY EVEN DIP TO LESS THAN 30 BELOW ZERO AT TIMES FAR NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMALL
439 WWUS43 KDMX 211613 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1013 AM CST FRI JAN 21 2011 .WIND CHILL VALUES ARE GRADUALLY IMPROVING. WIND SPEEDS WILL REMAIN FAIRLY LIGHT BUT TEMPERATURES WILL BE VERY COLD TODAY. IAZ004>007-015>017-023>028-033>039-046>050-062-211715- /O.EXP.KDMX.WC.Y.0002.000000T0000Z-110121T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...GRINNELL 1013 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL VERY SLOWLY CLIMB OVER THE COURSE OF THE DAY AND THE WIND WILL REMAIN LIGHT. WIND CHILL VALUES NEAR THE MINNESOTA BORDER WILL HOVER BETWEEN 20 AND 25 DEGREES BELOW ZERO AT TIMES BUT MOST LOCATIONS WILL SEE WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO...WHICH IS ABOVE WIND CHILL ADVISORY CRITERIA. $$ FAB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:38 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 20, 3:38 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 338 AM CST WED JAN 20 2011 .SHORT TERM /TODAY/... PRIMARY CONCERNS WILL BE TAIL END OF CURRENT SRN IA SNOW EVENT FOLLOWED BY TEMP AND WIND TRENDS LATER IN THE DAY. NAM/GFS/HRRR AND SEVERAL WRF RUNS ALL END SNOW IN OUR SE CORNER BY 12Z WHICH IS ALSO SUPPORTED BY EXTRAPOLATION. WILL HAVE AN EARLY MORNING MENTION WHEN FORECAST RUNS IN EXTREME SE WITH LITTLE ADDITIONAL ACCUMULATION...BUT NOTHING AFTER 12Z. ATTENTION THEN TURNS UPSTREAM TO CENTRAL CONUS SHORT WAVE TROUGH WHICH SHOULD REACH MS RIVER TOWARD 00Z. ASSOCIATED SFC TROUGH JUST MOVING INTO SD AND NRN MN AT 08Z WITH TRUE COLD FRONT TRAILING WIND SHIFT BY A BIT. THIS WILL RESULT IN NON DIURNAL TRENDS TODAY BY THE TIME IT REACHES US WITH SHARPLY FALLING TEMPS BY AFTERNOON...ESPECIALLY NORTH. ALTHOUGH MOST MODELS DEPICT STRONG SUBSIDENCE BY AFTERNOON BEHIND TROUGH PASSAGE...BUFR SOUNDINGS DO SUGGEST SHALLOW STEEP LAPSE RATES AND MIXING WHICH MAY LEAD TO ISOLATED SNOW SHOWERS AND/OR BLOWING SNOW NORTH. GUSTS MAY REACH 30KTS NE BY AFTERNOON. WIND CHILLS MAY JUST REACH ADVY CRITERIA NE BY LATE AFTERNOON AS WELL...BUT HELD ADVY OFF TIL 00Z FOR MORE UNIFORM TIMING VS SURROUNDING OFFICES. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ARCTIC HI PRES WILL PASS OVR THE STATE TNGT...THOUGH ITS EFFECTS WILL BE LIMITED BY THE RAPID EWD MOVEMENT AND THE INC IN CLOUDS. THERE SHOULD BE TIME FOR THE ENTIRE CWA TO FALL BLO ZERO FOR THE FIRST TIME THIS SEASON. WIND CHILL ADVYS FOR A LARGE PART OF THE CWA...ALONG AND NORTH OF A KSAC-KIOW LINE TNGT INTO FRI MRNG. PARTS OF THE NORTHEAST MAY APPROACH WARNING CRITERIA A AMBIENT FALL INTO THE MID TEENS BLO ZERO. EXPECT TEMPS TO STEADY OUT OVR THE E AFT MIDN AND RISE OVR THE W WITH INC IN CLOUDS AND WINDS. INC IN WINDS WILL KEEP WIND CHILLS -15 TO -25 IN THE W LATER TNGT IN SPITE OF THE RELATIVE WARMING AS WINDS DROP UNDER THE PASSING RIDGE. NWLY FLOW WILL CONT TO SEND A SERIES OF WX SYSTEMS INTO THE STATE ABOUT EVERY 36 TO 48 HRS. THE NEXT IS SLATED FOR FRI. THIS DOES NOT LOOK TO BE A SIG SYSTEM...BUT WILL LKLY PODUCE 1-2 INCH SNOWS GENLY. SYSTEM WILL OUT FRI NGT WITH THE NEXT SYSTEM APRCHG BY LATE SAT NGT INTO SUN. A SIG SPREAD IN MODELS WITH THE GEM BEING THE MOST AGRESSIVE WITH SVRL INCHES OF SNOW...AND IS THE OUTIER. GFS-OP AND ECMWF HOLD MOST OF IT TO THE WEST...HOWEVER ENS DATA SUGGESTS A TRACK FARTHER EAST MORE REALISTIC. SREF DEPICTS THIS WELL IN WHAT WILL LKLY BE ANOTHER HIGH POP RELATIVELY LOW QPF EVENT. PATTERN LOOKS TO REMAIN ACTIVE WITH MINOR STORMS WELL INTO NEXT WEEK. SRN STREAM SYSTEMS CONTINUE TO RIDE OVER THE RIDGE AS UPR LOW OVR ERN VICTORIA ISLAND MAINTAINS ITS INFLUENCE. COLD AIR WILL SOFTEN IN THE MEDIUM RANGE...BUT IN SPITE OF THE -AO BREAKING DOWN...THE +PNA REMAINS ACTIVE. UPSHOT IS WE SHOULD MOVE TWD A MORE NORMAL REGIME. && .AVIATION...20/06Z SNOW WILL GRADUALLY DIMINISH AT KOTM THROUGH 09Z WHILE VFR CONDITIONS ARE EXPECTED ELSEWHERE. A STRONG COLD FRONT WILL SWING THROUGH THE REGION ON THURSDAY AND LATEST DATA SUGGESTS HIGH GUST POTENTIAL TO 35 KTS. EXPECT AREAS OF MVFR ALONG AND IMMEDIATELY BEHIND THE BOUNDARY AND COULD HAVE A FEW SNOW SHOWERS EMBEDDED THAT COULD BRING VSBYS DOWN TO IFR BRIEFLY. THE WINDS WILL DIMINISH WITH CLEARING SKIES LATE IN THE AFTERNOON AND INTO THE EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVY 21/00Z-21/15Z EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-POWESHIEK && SHORT TERM...SMALL LONG TERM...MS JAN 11 AVIATION...DONAVON
Hazardous weather outlook, Jan 19, 4:12 PM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 412 PM CST WED JAN 19 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-201200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 412 PM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SNOW IS EXPECTED ACROSS SOUTHERN IOWA TONIGHT. SOME LIGHT ACCUMULATIONS WILL OCCUR WITH THE SNOWFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY COLD AIR WILL MOVE INTO IOWA THURSDAY AFTERNOON AND THURSDAY NIGHT. BLOWING SNOW IS EXPECTED IN PORTIONS OF NORTH CENTRAL IOWA...MAINLY NORTH OF HIGHWAY 20. IN ADDITION...WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED FROM LATE THURSDAY AFTERNOON INTO FRIDAY MORNING ACROSS MUCH OF CENTRAL IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS ARE HELPFUL AND REQUESTED. COGIL
In the hours before
Local storm report, Jan 19, 10:47 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CST WED JAN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM SNOW LEON 40.74N 93.75W
01/19/2011 E0.8 INCH DECATUR IA LAW ENFORCEMENT
1038 PM SNOW BEDFORD 40.67N 94.72W
01/19/2011 E2.0 INCH TAYLOR IA LAW ENFORCEMENT
1041 PM SNOW MOUNT AYR 40.71N 94.24W
01/19/2011 E1.0 INCH RINGGOLD IA LAW ENFORCEMENT
1043 PM SNOW CRESTON 41.06N 94.36W
01/19/2011 E0.5 INCH UNION IA LAW ENFORCEMENT
&&
RHATTEBELocal storm report, Jan 20, 1:06 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM SNOW CENTERVILLE 40.73N 92.87W
01/20/2011 E0.5 INCH APPANOOSE IA LAW ENFORCEMENT
FROM APPANOOSE COUNTY DISPATCH
&&
SMALLLocal storm report, Jan 20, 2:01 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW CENTERVILLE 40.73N 92.87W
01/20/2011 E2.0 INCH APPANOOSE IA LAW ENFORCEMENT
UPDATED ESTIMATE FROM CENTERVILLE PD
&&
SMALLNearby
Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.